CSN Login
Members Online: 6

You are here

Just Have to Vent

CheeseQueen57's picture
CheeseQueen57
Posts: 936
Joined: Feb 2016

So when last we talked I was starting to take Repatha for my cholesterol because God forbid I die of a heart attack instead of this damned cancer. I took one injection and by blood sugar spiked and was out of control. My endo vehemently denies its the Repatha but I know in my heart of hearts it is. He says although it's on the label it's a rare side effect.  I stopped taking it, you inject it every 2 weeks and finally after a month I have my blood sugars where they should be. Just in time to start taking the Megace again which caused the diabetes in the first place. Oh, and the best part, I got a 3 month supply of the Repatha which put me in the doughnut hole on my Part D plan so for the rest of the year I will be paying hundreds of dollars more for my other meds. Thanks for letting me vent. 

Anonymous user (not verified)

Vent away please, I (your loyal subject) am willing to listen and sympathize.  Yup, you're right on with the doctor being so worried that he's not seeing the forest because of the trees (risk of heart attack vs agressive cancer)!  I have high BP, but I'm not going to take pills for this unless I can't lower it by myself (weight, better diet).  Everything it seems has a cause and effect, I myself will opt to keep the cancer at bay, and risk the other maybe's.  Virtual hugs cause of the social distancing we're suppose to be practicing.

Donna Faye's picture
Donna Faye
Posts: 430
Joined: Jan 2017

Why oh why won't they believe us?  Vent all you need to do!

EZLiving66's picture
EZLiving66
Posts: 1469
Joined: Oct 2015

Yup, it's frustrating as h*ll when our doctors just pooh-pooh us. I finally found a GP who takes me seriously. I did a phone visit today after calling her office this morning and telling them I wasn't coming in for a med check - she would have to "see" me over the phone. It took like five minutes - I reported my blood sugar numbers were coming down and she said the new medication did not adversely affect my liver. She said my cholesterol did not go up after taking me off simvastatin, told me to continue as I was and will recheck my blood in two months. Easy-peasy and no exposure to sick people in her office!!

I feel so bad for you CQ! Lord, I sure wish they find something that works without all these d*mn bad side effects!!

Love,

Eldri

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2877
Joined: Mar 2013

Sounds like you are the "rare case" for blood sugar spike.  

I think we all know our bodies and the truth better than the doctors some days.  

 

MoeKay
Posts: 317
Joined: Feb 2004

Hi Cheese,

I think it's cruel and unusual punishment for anyone who has both diabetes and high cholesterol to have to talk about anything donut-related like donut holes in drug coverage!  All kidding aside, what is the next step in your attempts to lower your cholesterol?  I too have high cholesterol and told my doctor I wouldn't take a statin.  As I've previously mentioned, I have microscopic colitis and I especially don't want to risk a statin's potential diarrhea side effect, among other reasons, so I'm still tweaking my efforts to lower my cholesterol with colesevelam.  I know my doctor tried to talk me into Zetia which his wife takes, but that too has diarrhea as a potential side effect.  If you don't mind me asking, is your cholesterol extremely high? 

And just another joke to add a bit of humor to the day, given your high cholesterol, you may want to consider changing your user name to "Low Fat Cheese Queen." 

Stay safe and well,

MoeKay

CheeseQueen57's picture
CheeseQueen57
Posts: 936
Joined: Feb 2016

My total cholesterol is 267 and my LDL is 181. I had been on a statin since my late 30s since my dad had a heart attack at 43. But the statins recently became intolerable because of muscle cramps. I've been on them all. I don't remember having any diarrhea from them. So now beacause I have diabetes and high blood pressure, the trifecta of CV disease, there's more concern. And of course I've already had a stroke and all that goes with cancer treatment. My diet is fair, I don't eat any red meat or processed food but I do eat chicken. But I really think my cholesterol is of a genetic basis so even if I became a vegetarian and exercise used 24 hours a day it would be high. Even when I was young and thin it was high. That's how I qualified for the Repatha. I have a call in to my cardiologist about what are some other options but I'm sure this is not a really high priority right now. I'll post when I get an answer. I really hate to have gone through all this cancer treatment and complications just to die from a heart attack!

BluebirdOne's picture
BluebirdOne
Posts: 375
Joined: Jul 2018

Stay well, everyone. 

MoeKay
Posts: 317
Joined: Feb 2004

Hi Cheese,

Well, I tried responding to your post yesterday but kept getting a strange error message, so let's see what today brings.  I think CSN must still be recovering from a virus of its own!

My worst cholesterol results were in 2018, when I had a total of 273, with an LDL of 200.  I've been able to reduce those numbers to 232/165, mostly with diet and a few extra points with the really low dose of colesevelam I was taking.  Of course, my primary is not satisfied with those numbers either, so I've increased the colesevelam a bit, but I'm still only at 1/2 the recommended daily dose. 

I know in 2003, I had readings of 255 total, 175 LDL, which I was able to get down through diet alone to 200 total, 119 LDL, but I followed such a strict diet at that time and was 17 years younger.  So for me, I think diet matters, but I think there is a huge genetic component to my cholesterol levels.  The good news is that I always have low triglycerides--in the 60 to 80 range, but the doctors seem to focus more on the total and LDL numbers. 

I will be interested to see what your cardiologist proposes as your next step.

 

Subscribe to Comments for "Just Have to Vent"